Zyprexa (Olanzapine) Withdrawal Symptoms

A

Allison

New Member
So this is my question - what are withdrawal symptoms of Zyprexa (Olanzapine) and how long does it last?

I was on Zyprexa two years ago, and I have become addicted to it. I am caught between the devil and the deep sea. I cannot do without it, and I do not want to continue with it. I have researched and found that there is a drug called Vraylar which would help me with my problem. But the problem now is that I cannot do without Zyprexa.

My current dose is 2.5 mg, and I plan to get rid of that also. But I have heard horror stories about Zyprexa withdrawal and am turning to this forum to check if there is any truth. Also, will it do any harm if I continue on it?
 
S

snowsafely

New Member
I congratulate you on your decision to kick Zyprexa off. It is a very shitty drug and does not do anything different than other antipsychotic drugs except that it would give you more sleep. About Zyprexa withdrawal, there is no definite timeline. Both symptoms and length of withdrawal would depend on individual factors like how long one has been taking the drug, how long one has been tapering off the drug, and whether one is on any other medications.

Those who have taken this drug for a long time, the withdrawal symptoms may last for nearly 90 days. Those who are on it for a relatively shorter time, the symptoms might last for only a few weeks – but again it depends on an individual.
 
MissSparkles

MissSparkles

New Member
I would request you to check with your doctor first and see if you taper it down over few weeks or months, since they would have a better idea about it and also how to address various symptoms that would arise as you start weaning off from the drug.

OTOH, if you are on it for many years and decide on going “cold turkey,” then you would be in for real hell. The symptoms would be very severe since the brain is attempting to get accustomed to working without the aid of the drug.
 
Fooker

Fooker

New Member
I second the above statements and would like to add one more thing. I think many shrinks think that we are fools and we would not understand anything about the drug and its side effects. Every person who has been on Zyprexa should take a printout of the various side effects that a person can have when on it and hand it their doctors.

I was on Zyprexa a few years back, and my shrink told me that it was not addictive and would change my life and withdrawal from it would be a very smooth affair. Oh yes, it changed my life. I became addicted to it. When I was weaning from it, the symptoms were so horrible that I had to rush to the ER quite a few times, to address symptoms there would have turned fatal if not treated immediately.
 
T

Tom

New Member
Sorry, this might be a dumb question, but can anybody tell me how Zyprexa is different from other drugs?
 
DennisGraham

DennisGraham

New Member
Sorry, this might be a dumb question, but can anybody tell me how Zyprexa is different from other drugs?
No question is a dumb question. In fact, many were prescribed Zyprexa but have no idea of what it is.

Zyprexa is a very atypical antipsychotic drug which is used for treating bipolar disorder and schizophrenia. Zyprexa impacts the serotonin receptors more than dopamine receptors, but make no mistake, it targets both. The biggest problem with this drug is that nearly half of the patients quit taking this drug during the initial stages itself due to the severe side effects and weight gain is one of them.


This drug kills the appetite for normal life and makes a person lethargic and want to sleep and sleep. In fact, the only advantage that olanzapine (Zyprexa) has over other old-fashioned drugs is that it has lesser side effects.
 
M

Mini

New Member
I was on olanzapine for three years, and I had lost the count of times when I tried to quit it. But, I am glad to say that I was finally able to do it. I planned the weaning off to the last detail, and now after 60 days, I am without any symptoms, and the stuff is completely flushed from my system.

One thing that I learned from my ordeal is that even if you taper very little, there is no escaping from withdrawal symptoms. I suffered from flu-like symptoms, and the whole body felt as if it was being repeatedly hit by an 18-wheeler. But now that I’m free, I have got a new zing to my life, and it is more balanced. So hang in there, because the rewards are sweeter once you complete the entire process.

Don't forget to check out the most popular topics on this forum :)
-------------------------------------------------------------
1. Don't waste money on Rehab Centers. Try this!

2. What's the best place to buy viagra & cialis online?!

3. High Voltage Detox Experiences
--------------------------------------------------------------
 
Red

Red

New Member
Hello, and congrats on taking the first step towards kicking off Zyprexa from your life!

I am now six months off the wretched Zyprexa, which I took for more than four years, with the last dose being 2.5mg. I meticulously tapered until I was finished with this stuff.

You were asking about symptoms, but these vary according to individuals. My list of symptoms included anxiety, suicidal thoughts, depression, feeling hopeless and terrible, hangover feeling, irritability, diarrhea, insomnia, nausea, sensitivity to sound, light, and touch, as well as skin crawling.

I have taken stuff like clonidine, ibuprofen, magnesium, etc. to help with sleep, headaches, etc. The important thing is that I remained committed to staying away from olanzapine. Also, good diet, exercise and staying hydrated help a lot!
 
I

Isa

New Member
Hello, and congrats on taking the first step towards kicking off Zyprexa from your life!

I am now six months off the wretched Zyprexa, which I took for more than four years, with the last dose being 2.5mg. I meticulously tapered until I was finished with this stuff.

You were asking about symptoms, but these vary according to individuals. My list of symptoms included anxiety, suicidal thoughts, depression, feeling hopeless and terrible, hangover feeling, irritability, diarrhea, insomnia, nausea, sensitivity to sound, light, and touch, as well as skin crawling.

I have taken stuff like clonidine, ibuprofen, magnesium, etc. to help with sleep, headaches, etc. The important thing is that I remained committed to staying away from olanzapine. Also, good diet, exercise and staying hydrated help a lot!
Hola How long take get better two moths still some sickness
 
Top